Oklahoma, 2004Tornado and Damaging Winds in Oklahoma, June 15, 2004
June 15, 2004 · NWS AMA · 3 events in 1 county or zone
Severe thunderstorms over the western Oklahoma panhandle produced high winds and an isolated tornado during the early evening hours. however the tornado damaged an irrigation pivot.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms over the western Oklahoma panhandle produced high winds and an isolated tornado during the early evening hours. No injuries were reported from the severe weather...however the tornado damaged an irrigation pivot.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 15, 2:55 PM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 15, 2:55 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
355 PM CDT TUE JUN 15 2004
.DISCUSSION...
MAIN CONCERN THIS FORECAST PERIOD IS FRONTAL PASSAGES. MODELS BRING A
FRONT DOWN ON WEDNESDAY...GFS HAS TRIED TO SLOW DOWN THE FRONT
SLIGHTLY...BUT EXPECT MCS TONIGHT TO HELP ACCELERATE ITS SOUTHWARD
MOTION. SHOULD SEE IT ENTER OUR AREA OVERNIGHT INTO TOMORROW
MORNING. CONVECTION ALONG THE FRONT SHOULD HELP IT DROP SOUTH
OVERNIGHT WEDNESDAY. OUGHT TO SEE SOME CONVECTION ALONG THE FRONT
TOMORROW AND THURSDAY AS IT SLIDES SOUTH. ON FRIDAY...LOW DEVELOPS
OVER NORTHEAST NEW MEXICO...AS THE EARLIER PROGGED FRIDAY/SATURDAY
COLD FRONT HEADS SOUTH. IT SHOULD MAKE A STRONG SOUTHWARD PUSH
FRIDAY NIGHT/SATURDAY MORNING...AND OUGHT TO BE IN THE CWA BY
SATURDAY MORNING. POSSIBLE CONVERGENCE ALONG THE FRONT COULD HELP
GIVE US PRECIP ON SATURDAY...SO RAISED POPS ON SATURDAY TO 30
PERCENT. CONVECTION ALONG IT SHOULD HELP IT PUSH SOUTH OF THE
PANHANDLE BY SUNDAY...BUT PRESSURE FALLS OVER NEW MEXICO BACK OUR
WINDS SUNDAY EVENING...ALLOWING THE FRONT TO MAKE NORTHWARD
MOVEMENT BY MONDAY. KEPT POPS ON MONDAY WITH SUBSTANTIAL MOISTURE
RETURN ON SOUTHEAST WINDS.
TEMPS BEHIND THE FRONT OUGHT TO COOL DOWN SOME. KEPT TEMPS GENERALLY
AS THEY WERE IN THE PREVIOUS PACKAGE...COOLER BEHIND THE FRONT...
BUT SOME RECOVERY SOON AFTER.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO 65 90 62 85 / 20 20 30 20
BEAVER 64 89 61 84 / 20 30 40 20
BOISE CITY 57 82 54 78 / 20 30 40 20
BORGER 65 89 63 84 / 20 30 30 20
BOYS RANCH 63 88 60 83 / 20 30 30 20
CANYON 65 90 62 84 / 20 20 30 20
CLARENDON 68 91 65 86 / 20 20 30 20
DALHART 62 86 56 82 / 20 30 30 20
GUYMON 63 87 60 82 / 20 30 40 20
HEREFORD 62 90 62 84 / 20 20 30 20
LIPSCOMB 66 89 61 85 / 20 30 30 20
PAMPA 66 89 63 85 / 20 20 30 20
SHAMROCK 69 91 67 86 / 20 20 30 20
WELLINGTON 69 91 68 88 / 10 20 30 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
KRAMAR
Hazardous weather outlook, Jun 15, 1:59 PM CST, 3 hours 18 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
259 PM CDT TUE JUN 15 2004
OKZ001>003-TXZ001>020-160500-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
259 PM CDT TUE JUN 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.
LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER
THREATS. CAUTION IS ADVISED ON AREA LAKES.
.DAYS TWO THROUGH SEVEN...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY
AS A STRONG COLD FRONT INTERACTS WITH THE INSTABILITY ACROSS THE
PANHANDLES.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THROUGH TONIGHT. SPOTTER
ACTIVATION MAY BE NECESSARY AGAIN WEDNESDAY AFTERNOON AND EVENING.
GOEHRING
In the hours before
Special weather statement, Jun 15, 3:41 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
441 PM CDT TUE JUN 15 2004
TXZ011-152300-
OLDHAM-
441 PM CDT TUE JUN 15 2004
...STRONG THUNDERSTORMS OVER RURAL OLDHAM AND DEAF SMITH COUNTIES...
THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS RURAL SECTIONS OF
CENTRAL OLDHAM AND FAR WESTERN DEAF SMITH COUNTIES THROUGH 600 PM.
THE STRONGEST STORMS WILL REMAIN GENERALLY NORTH OF INTERSTATE 40 AS
THEY MOVE SLOWLY NORTHEAST AT 5 TO 10 MPH. OTHER STORMS WILL
STRENGTHEN OVER WESTERN DEAF SMITH COUNTY 5 TO 10 MILES EAST OF THE
NEW MEXICO STATE LINE.
LOCALLY HEAVY RAINFALL RATES NEAR ONE AND A HALF INCH PER HOUR
AS WELL AS GUSTY WINDS TO 45 MPH...DANGEROUS CLOUD TO GROUND
LIGHTNING AND ONE HALF INCH DIAMETER HAIL MAY BE EXPECTED.
SLATTERY
Special weather statement, Jun 15, 3:43 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE AMARILLO TX
443 PM CDT TUE JUN 15 2004
TXZ011-016-152300-
DEAF SMITH-OLDHAM-
443 PM CDT TUE JUN 15 2004
...STRONG THUNDERSTORMS OVER RURAL OLDHAM AND DEAF SMITH COUNTIES...
THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS RURAL SECTIONS OF
CENTRAL OLDHAM AND FAR WESTERN DEAF SMITH COUNTIES THROUGH 600 PM.
THE STRONGEST STORMS WILL REMAIN GENERALLY NORTH OF INTERSTATE 40 AS
THEY MOVE SLOWLY NORTHEAST AT 5 TO 10 MPH. OTHER STORMS WILL
STRENGTHEN OVER WESTERN DEAF SMITH COUNTY 5 TO 10 MILES EAST OF THE
NEW MEXICO STATE LINE.
LOCALLY HEAVY RAINFALL RATES NEAR ONE AND A HALF INCH PER HOUR
AS WELL AS GUSTY WINDS TO 45 MPH...DANGEROUS CLOUD TO GROUND
LIGHTNING AND ONE HALF INCH DIAMETER HAIL MAY BE EXPECTED.
SLATTERY
Special weather statement, Jun 15, 4:19 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
519 PM CDT TUE JUN 15 2004
OKZ001-TXZ001-152330-
CIMARRON-DALLAM-
519 PM CDT TUE JUN 15 2004
...STRONG THUNDERSTORMS OVER WESTERN CIMARRON AND DALLAM COUNTIES...
THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS RURAL SECTIONS OF
SOUTHWEST CIMARRON AND FAR NORTHWESTERN DALLAM COUNTIES THROUGH
630 PM. THE STRONGEST STORMS WILL REMAIN GENERALLY OVER RURAL
AREAS AS THEY MOVE SLOWLY NORTHEAST AT 5 TO 10 MPH. OTHER STORMS WILL
STRENGTHEN AND APPROACH DALHART AND BOISE CITY LATER THIS EVENINIG.
LOCALLY HEAVY RAINFALL RATES NEAR ONE AND A HALF INCH PER HOUR
AS WELL AS GUSTY WINDS TO 45 MPH...DANGEROUS CLOUD TO GROUND
LIGHTNING AND ONE HALF INCH DIAMETER HAIL MAY BE EXPECTED.
SLATTERY
Tornado, Cimarron
- When
- June 15, 5:17 PM CST to 5:26 PM CST
- Where
- Cimarron County, 9 mi ENE of Felt
- Rating
- F0
- Path length
- 0.3 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.617, -102.633
The tornado touched down over open country and the path length and path width were estimated. No injuries occurred from this tornado...however an irrigation pivot was damaged.
Thunderstorm Wind, Cimarron
- When
- June 15, 5:37 PM CST
- Where
- Cimarron County, Boise City
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.733, -102.517
Thunderstorm wind gust measured from vehicle anemometer.
Thunderstorm Wind, Cimarron
- When
- June 15, 5:45 PM CST
- Where
- Cimarron County, 3 mi SSE of Boise City
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.700, -102.500
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Virginia, June 15 to 16, 20042 deaths · 50 kt wind · 5 events
- Rip Current in Florida, June 15, 20041 death · 1 event
- Flash Flooding and Flooding in Ohio, June 15, 2004$266,000 · 50 kt wind · 19 events
- Flash Flood in Minnesota, June 15 to 16, 2004$500,000 · 1 event
- Flash Flood and Hail in Nebraska, June 15, 2004$103,000 · 2.5 in hail · 28 events
- Tornadoes and Hail in Colorado, June 15, 20041 injured · F1 · 26 events
- Flash Flood in Ohio, June 15, 2004$125,000 · 1 event
- Tornadoes and Flash Flood in Kansas, June 15, 2004F0 · 52 events
- Flash Flooding and Hail in Kansas, June 15, 2004$85,000 · 1.75 in hail · 7 events
- Flash Flood in Ohio, June 15, 2004$100,000 · 1 event
- Flash Flooding and Damaging Winds in Kansas, June 15, 2004$75,000 · 60 kt wind · 6 events
- Flash Flooding in Texas, June 15, 2004$80,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410350, 5410351, 5410352.